What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 2, 10:44 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 2, 10:44 AM MST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1144 AM MDT Tue Jul 2 2019
.SHORT TERM...(Today and tonight)
Issued at 359 AM MDT Tue Jul 2 2019
Similar to yesterday, there is an upper level low over the Pacific
Northwest and a ridge of high pressure located over the southern
Arizona and New Mexico border. The upper level pattern will create
southwesterly flow from the Pacific Ocean towards southern Colorado.
The added moisture in the atmosphere from the Pacific Ocean, upslope
flow over the mountains, and a passing shortwave trough (currently
located over the Great Basin), will spark thunderstorms during the
late morning to early afternoon hours over the mountains. The
steering flow aloft is weak, therefore thunderstorms will move
slowly. Slow thunderstorm propagation speeds mean that there is a
risk for flash flooding over areas with saturated soils and over
burn scars. The mountain top CAPE values range from 500 to 800
J/kg, so some strong thunderstorms with small hail and heavy
rainfall rates are likely.
Now shifting focus towards over the plains and the mountain
valleys. An isolated thunderstorm is possible over the San Luis
Valley in the afternoon, but CAPE values are low (around 200-400
J/kg) and there is a cap that will inhibit thunderstorm
development. Scattered to numerous thunderstorms are anticipated
over the upper Arkansas River Valley. The thunderstorms that
develop over the eastern mountains will propagate across the
plains during the afternoon, similar to what occurred yesterday.
CAPE values range from 1000 to 1500 J/kg, but the bulk wind shear
values are <20 kts, so the main risks will be small hail and the
potential for wind gusts around 60 mph. Some lingering showers
will remain over the far eastern plains during the evening hours,
but should dissipate shortly after midnight.
The upper Arkansas River Valley river gauges indicate that high
river flows continue due to snow melt runoff. Salida and
Wellsville are still in Action Stage. Parkdale, Canon City,
Portland, and Nepesta are in the lower Arkansas River Valley are
in Action Stage as well, but Avondale is in Flood Stage and La
Junta is forecast to reach Flood Stage. The Rio Grande at Alamosa
continues to flow at Action Stage.
High temperatures are forecast to be below average due to cloud
cover and thunderstorms outflow boundaries. Expect high temperatures
to be in the upper 80s to lower 90s over the plains, upper 70s to
lower 80s over the mountain valleys, and in the 50s to 70s over
the mountains. Overnight lows are forecast to be in the upper 50s
to lower 60s over the plains, 40s over the mountain valleys, and
30s to 40s over the mountains.
.LONG TERM...(Wednesday through Monday)
Issued at 359 AM MDT Tue Jul 2 2019
Wed and Thu an upper level trof will be over the western U.S., with
an upper ridge centered to the south of Colorado. There will be
limited moisture over the area on Wed and thus chance for
showers/tstms will be somewhat limited, although isolated to
scattered activity will be possible, mainly over the mtns and high
valleys, and over the Palmer Divide region and the Raton Ridge.
Temps on Wed will be warmer, with highs in the upper 80s to mid 90s
over the plains, and in the lower and mid 80s in the high valleys.
Chances for precip on Thu look even lower, with possibly just some
isolated showers or storms over the eastern mtns and the Palmer
Divide. Highs will be in the 90s across the plains, and in the
lower and mid 80s in the high valleys.
Thu night, a disturbance will pass by CO to the north and will send
a front through eastern CO early Fri. Later in the day Fri, another
disturbance is expected to move acrs WY and northern CO. The GFS
and EC show little in the way of precip over southern CO through Fri
afternoon, but then for the evening hours, the GFS shows fairly good
chances for precip over southeast CO, while the EC continues to be
mostly dry. Fri still looks quite warm, with highs that are similar
to or just slightly cooler than on Thu.
For Sat through Mon, a plume of moisture is expected to be working
its way into southern CO from the south, resulting in more available
moisture for showers/tstms. A weak disturbance may move through
the flow over northern CO on Sun, with another disturbance moving
across CO on Mon. Chances for precip this weekend and into early
next week look fairly high from about the I-25 corridor and
westward. Sat, the southeast plains could see scattered or higher
chances for precip, but it looks more isolated for Sun and Mon over
the plains. High temps will be a little cooler Sat through Mon,
with highs in the mid 80s to lower 90s over the plains, with upper
70s to lower 80s in the high valleys.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1126 AM MDT Tue Jul 2 2019
Prevailing VFR conditions at the TAF sites the next 24 hours,
with VCTS at the terminals 20z-02z. Could again see some brief
MVFR visibility and gusty outflow winds with any stronger storms.
Convection diminishes this evening after sunset with clearing
skies overnight. Less in the way of thunderstorm activity on
Wednesday as air mass dries out.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...SKELLY
LONG TERM...28
AVIATION...PETERSEN
Hazardous weather outlook, Jul 2, 11:01 AM MST, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1201 PM MDT Tue Jul 2 2019
COZ058>089-093>099-031815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1201 PM MDT Tue Jul 2 2019
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms will develop early this afternoon over
the mountains, with storms pushing across interior valleys and
onto the plains from mid-afternoon into the early evening hours.
The main risk from storms today will be heavy rainfall and flash
flooding, especially over areas with saturated soils and over the
Spring, Junkins, and Hayden Pass burn scars. Some of the stronger
storms today may also produce small hail, wind gusts up to 60
mph, and frequent cloud to ground lightning.
High river flows from snow melt runoff will continue, with much
of the Arkansas River and the Rio Grande running near bankfull,
and some minor flooding will be possible in the lower Arkansas
Valley at Avondale and La Junta.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Thunderstorm chances are expected to decrease for Wednesday
through Friday as drier air moves into the area. Thunderstorms
will be more isolated in coverage, and will mostly be over the
mountains and high valleys, and the Palmer Divide. The main storm
risks will be lightning and wind gusts up to 50 mph
Thunderstorm coverage is expected to increase Saturday through
Monday. In addition to the risks of lightning and gusty outflow
winds, locally heavy rain could cause flash flooding concerns,
especially over burn scars.
Rivers and streams will continue to run high the next several
days, due to run off from snow melt.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will be
possible over the mountains and the plains this afternoon and
evening.
88/28
In the hours before
Special weather statement, Jul 2, 12:59 PM MST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
159 PM MDT Tue Jul 2 2019
COZ081-082-084-085-022030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
159 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 230 PM MDT...
At 158 PM MDT, Doppler radar was tracking a strong thunderstorm over
Crystola, or 14 miles northwest of Colorado Springs, moving southeast
at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Western Colorado Springs, Woodland Park, Air Force Academy, Manitou
Springs, Green Mountain Falls, Pikes Peak, Crystola, Chipita Park and
Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3895 10515 3908 10502 3896 10479 3877 10504
TIME...MOT...LOC 1958Z 309DEG 18KT 3896 10502
29
Special weather statement, Jul 2, 1:10 PM MST, 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
210 PM MDT Tue Jul 2 2019
COZ084-022045-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
210 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 245 PM MDT...
At 209 PM MDT, Doppler radar was tracking a strong thunderstorm near
Black Forest, or 17 miles north of Colorado Springs, moving northeast
at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Monument, Black Forest and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3897 10467 3906 10486 3913 10482 3913 10436
TIME...MOT...LOC 2009Z 215DEG 9KT 3908 10472
29
Special weather statement, Jul 2, 1:52 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
252 PM MDT Tue Jul 2 2019
COZ084-085-022115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
252 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EL PASO COUNTY UNTIL 315
PM MDT...
At 250 PM MDT, Doppler radar was tracking multiple strong
thunderstorms over over northern El Paso County, moving east at 15
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Calhan, Black Forest,
Ellicott, Peyton, Gleneagle, Falcon and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3884 10488 3913 10486 3913 10426 3883 10424
TIME...MOT...LOC 2050Z 272DEG 15KT 3901 10475
29
Special weather statement, Jul 2, 1:53 PM MST, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
253 PM MDT Tue Jul 2 2019
COZ074-075-087-088-022130-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
253 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUERFANO AND
WESTERN LAS ANIMAS COUNTIES UNTIL 330 PM MDT...
At 253 PM MDT, Doppler radar was tracking a strong thunderstorm near
Spanish Peaks, or 14 miles southeast of Indian Creek on the
southeastern Spring Brun Scar, moving northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gulnare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3730 10488 3739 10495 3748 10482 3733 10471
TIME...MOT...LOC 2053Z 238DEG 8KT 3737 10487
MOORE
Local storm report, Jul 2, 1:55 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HEAVY RAIN 3 E MONUMENT 39.10N 104.81W
07/02/2019 M1.50 INCH EL PASO CO TRAINED SPOTTER
FELL IN ABOUT 30 MINUTES.
&&Special weather statement, Jul 2, 1:59 PM MST, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
259 PM MDT Tue Jul 2 2019
COZ081-083-085-086-022130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
259 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 330 PM
MDT...
At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Penrose, or 22 miles south of Colorado Springs,
moving east at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fountain, Penrose and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3845 10501 3861 10500 3867 10468 3838 10469
TIME...MOT...LOC 2058Z 272DEG 10KT 3852 10492
29